Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 258, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2001, 6:44 PM EDT for Dodge County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2001, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 30, 2001, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dodge County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 302246 SVRATL GAC091-302315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DODGE COUNTY IN CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 637 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM OVER EASTMAN...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EASTMAN AND CHESTER. DAMAGING WINDS MAY OCCUR UP TO 5 MILES AHEAD OF THE HEAVY RAIN AND HAIL. MOVE TO A SAFE PLACE NOW IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3209 8312 3217 8300 3242 8315 3220 8327
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:25 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 3:25 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT SAT JUN 30 2001 UPPER LOW OVER LOWER MISSISSIPPI RIVER VALLEY GETS PUSHED SOUTHWARD DURING PERIOD AS UPPER TROF BUILDS SOUTHWARD ACROSS THE EASTERN U.S. MEANWHILE AT THE SURFACE...BERMUDA LIKE HIGH MEANDERS OFF THE ATLANTIC SEABOARD WHILE BACKDOOR COLD FRONT DRIFTS SOUTH ACROSS OHIO-TENNESSEE VALLEY...NEARING THE GEORGIA/TENNESSEE BORDER EARLY MONDAY. EXTENDED PROGGS SHOW FRONT BACKDOORING INTO THE NORTHEAST PART OF THE STATE TUESDAY AND THEN DISSIPATING. ANOTHER FRONT DROPS SOUTH ACROSS OHIO VALLEY...APPROACHING TENNESSEE THURSDAY. LOOK FOR WIDESPREAD SHOWERS/STORMS OVER COUNTY WARNING AREA THIS EVENING AND AGAIN SUNDAY...BUT TREND SHOULD BE FOR LESS COVERAGE SUNDAY NIGHT INTO MIDWEEK AS UPPER LOW MOVES FARTHER FROM THE STATE AND UPPER SUPPORT WEAKENS. NONETHELESS...WILL HAVE TO KEEP CHANCE FOR SHOWERS/STORMS IN THE FORECAST THROUGH NEXT WEEK AS SURFACE BOUNDARIES MEANDER IN AND AROUND THE AREA. SO FAR THIS AFTERNOON...BULK OF PRECIP AFFECTING MAINLY CENTRAL AND EAST SECTIONS OF COUNTY WARNING AREA. AREAS THAT GOT HIT BY "VERY" HEAVY RAIN PAST 2 DAYS SEEING LITTLE SO FAR. WILL HOLD OFF ON FLASH FLOOD WATCH AT THIS TIME...BUT WILL CONTINUE MENTION OF POSSIBLE HEAVY RAIN IN ZONES. FCSTID = 49 ATL 68 81 68 83 / 50 60 30 40 AHN 69 81 69 83 / 60 60 30 40 GVL 69 81 69 83 / 60 60 30 40 RMG 68 83 67 84 / 40 50 30 40 CSG 70 84 70 87 / 60 60 30 40 MCN 70 84 70 87 / 60 60 30 40 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NfORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 33 min |
| Jun 30, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 36 min |
| Jun 30, 7:45 PM EDT | Flash Flood Warning | FFC | Cherokee | 105 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.